Thunderstorm Wind, Rockingham
- When
- June 6, 12:22 PM EST
- Where
- Rockingham County, Genoa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.650, -78.917
Wires down near Hopkins Gap
An upper level disturbance, in conjunction with a very warm, moist, and unstable airmass, caused a large outbreak of severe weather. Associated with this event was a large squall line of strong to severe thunderstorms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
An upper level disturbance, in conjunction with a very warm, moist, and unstable airmass, caused a large outbreak of severe weather. Associated with this event was a large squall line of strong to severe thunderstorms. Damage was reported in portions of the Washington and Baltimore Metropolitan areas. Strong winds also occurred on the maritime waters of the Potomac River and Chesapeake Bay.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 6, 10:05 AM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1105 AM EDT MON JUN 6 2005 .SHORT TERM (REST OF TODAY)... SURFACE ANALYSIS FROM 12 SHOWS A COLD FRONT EXTENDING FROM THE NORTHERN GREAT LAKES THROUGH THE UPPER OHIO RIVER VALLEY INTO NEBRASKA. SATELLITE IMAGERY HAS A SHORT WAVES MOVING THROUGH WESTERN PENNSYLVANIA. SURFACE OBSERVATIONS SHOW REGIONAL TEMPERATURES ALREADY REACHING THE 80 DEGREE MARK...WITH DEW POINTS NEAR 70. REGIONAL RADAR SHOWS MOST OF THE CONVECTIVE ACTIVITY IN PENNSYLVANIA...WITH SCATTERED ACTIVITY DEVELOPING IN WEST VIRGINIA. THE SHORT WAVE OVER PENNSYLVANIA WILL CONTINUE EASTWARD THROUGH MID MORNING. WITH THIS SHORTWAVE ENHANCING THE LEE SIDE TROUGH AND SUFFICIENT LOW LEVEL INSTABILITY AND MOISTURE...SOME THUNDERSTORMS THAT DEVELOP THIS AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE. WITH LITTLE IN THE WAY OF SHEAR...MAIN THREAT WILL BE SMALL BOW SEGMENTS PRODUCING WIND DAMAGE AND SMALL HAIL. ZONE UPDATE FOR TODAY WILL REMOVE EARLY MORNING WORDING FOR FOG. WILL INCLUDE SEVERE WORDING FOR LATE THIS AFTERNOON...MENTIONING STRONG GUSTY WINDS. ALSO DECIDED TO RAISE MAXIMUM TEMPERATURES A FEW DEGREES...MAINLY IN THE EAST...TO THE 90 DEGREE MARK. UPDATED FORECAST PRODUCTS WILL BE OUT SHORTLY. .AVIATION... APPROACHING SHOWERS AND THUNDERSTORMS FROM THE WEST THROUGH MID AFTERNOON...WITH THUNDERSTORMS REACHING THE METRO AREAS LATE THIS AFTERNOON. CONTINUED USE OF VCTS IN TAFS...BUT THIS WILL CHANGE LATER TODAY AS ACTIVITY BECOMES MORE ORGANIZED. WITH STRONG GUSTY WINDS THE MAIN THREATS WITH THE STORMS...WILL MENTION TEMPO GROUP OF STRONG WINDS WITH NEXT TAF ISSUANCE. ALSO...BRIEF PERIODS OF HEAVY RAIN WILL REDUCE VISIBILITIES. ACTIVITY SHOULD END AFTER MIDNIGHT...BUT FOG SHOULD REDEVELOP AGAIN AFTER MIDNIGHT AND CONTINUE INTO THE MORNING HOURS. && .MARINE...SLY FLOW PERSISTS. PTTN CONDUCIVE FOR SLY CHANNELING UP THE BAY LT TAFTN/TNGT...SPCLY CONSIDERING APPCHG TSRA...BUT NOT SUFFICIENT FOR FLAGS. OF COURSE...WNDS/WVS HIER NEAR TSTMS...AND SMWS MAY BE NEEDED. && .PREVIOUS DISCUSSION... SHORT TERM... AREAS OF FOG...LCLLY DENSE ATTM. HWVR...THESE REPORTS PER MTRS APPR ISOL ENUF TO KEEP MNTN IN A NOWCAST AND WORDING IN ZNS. LOOKS LIKE MIXING AFTR DAYBRK WL TAKE CARE OF IT. OTRW...HIPRES OVR CWFA AS CNVCTN WKNS IN THE GRTLKS. ASSOC VORT WL TRANSLATE EWD TDA. AMS IS VRY WARM AND HUMID ATTM...AND THAT WONT CHG TDA AS A SLY FLOW CONTS TO ADVECT GLFMEX AIR NWD. THUS...XPCT SOME SERIOUS SFC BASED INSTABILITY TAFTN /LI -5 TO -7..CAPE 2000-3000/. IN ADDITION...LOOK FOR A DVLPG LEE TROF TO PROVIDE A FOCUS...OROGRAPHICS TO AIDE IN INITIATION...AS WL UPR DIFFLUENCE. YDAS UPR RDG HAS SLID EWD...REPLACED BY A WLY FLOW. NOT A STRNG ONE...BUT SUFFICIENT FOR LWR HGTS/TEMPS H8-5. WNDS WL BE WSW 10-20 KT UPSTAIRS. NOT LOOKING FOR SUPERCELLS IN A HIGH CAPE/LOW SHEAR ENVIRONMENT...BUT LOCALIZED STRONG WND GUSTS APPR RSNBL. SPC HAS PLACED CWFA IN SLGT RISK SVR...AND AGREE W/ RATIONALE. WBZ TOO HIGH FOR HAIL TO BE A BIG CONCERN. PWAT 1.5-1.8...SO LOOKING FOR HVY RAINERS AS WELL. SO...WL BE CLOSE TO MAV POPS TDA/TNGT. HV ATTEMPTED TO PROVIDE TIMING IN GRIDS. DOUBT IT WL TRANSLATE INTO TXT PRODUCTS EFFICIENTLY...WL DO MY BEST BUT ZFP MAY BE A BIT BROAD BRUSHED. BASIC TIMING WL BE ELY AFTN NRN SHEN VLY/ERN WVA/WRN MD...LT AFTN NRN BLURDG/CATOCTINS/DC-BALT WRN BURBS...ELY EVE DC-BALT CORRIDOR...AND SRN MD BFR MIDNGT. LIKELY POPS ABV AREAS/TIMES...OTRW CHC POPS. SINCE SKIES MOCLR ATTM...ANTICIPATE A QUICK WARMUP THIS MRNG. SOME LOCATIONS...SPCLY CNTRL VA HV A GOOD CHC TO EXCEED 90 DEGREES...W/ DC/BALT GETTING VRY CLOSE. WENT CLOSE TO MAV MAXT...AS MET APPRS A BIT ON THE HIGH SIDE. HIDX WL BE BLO 98 DEG ADVSRY CRITERIA FOR JUNE. AS VORT/BAND OF TSRA PULLS OFFSHR THIS ENVG...SKIES SHUD CLR RATHER QUICKLY. STILL A BIT OF HUMIDITY PRSNT...AND XPCT PATCHY FOG TO RDVLP. AGN...MAV FVRD. LONG TERM (TUESDAY THROUGH SUNDAY)... OBSERVATIONS...500MB HEIGHT/ANOMALY PATTERN DURING THE PAST 5 DAYS SHOWS A PATTERN SHIFT HAS OCCURRED WITHIN THE NORTHERN STREAM...AS A DOMINATE LONG WAVE TROUGH OVER THE GREAT LAKES AND NEW ENGLAND HAS ERODED AND ALLOWED A RIDGE TO BUILD IN. WATER VAPOR LOOP SHOWS A RIDGE ACROSS THE EASTERN CONUS AS A WAVE PROPAGATES NORTHEAST FROM THE UPPER MIDWEST INTO SOUTH CENTRAL CANADA. THE NEXT STRONG WAVE TAKES IT AIM ON THE PACIFIC NORTHWEST WHILE RIDGING OCCURS ACROSS THE CENTRAL ROCKIES. ACARS 400-250MB WIND OBSERVATIONS REVEAL WEAK ANTICYCLONIC FLOW ALOFT ACROSS THE EASTERN CONUS. A 70-90KT UPPER LEVEL JET EXTENDS FROM THE PLAINS NORTHEAST THROUGH THE WESTERN GREAT LAKES...WHILE AN 80-100KT UPPER LEVEL JET CARVES A TROUGH FROM CENTRAL CALIFORNIA INTO THE PACIFIC NORTHWEST. 03Z SURFACE ANALYSIS PLACES A 995MB OCCLUDED CYCLONE NORTH OF MINNESOTA. A DIFFUSE BOUNDARY STRETCHES SOUTHEAST FROM THE SYSTEMS TRIPLE POINT NEAR GREEN BAY THROUGH THE TENNESSEE VALLEY AND CENTRAL MID ATLANTIC REGION. A STALLING COLD FRONT RESTS FROM THE TRIPLE POINT SOUTHWEST INTO THE PLAINS...WHILE A SECONDARY COLD FRONT STRETCHES FROM THE OCCLUDED CYCLONE SOUTHWEST THROUGH THE DAKOTAS. MODELS...00Z NAM/GFS/CANADIAN/UKMET ALONG WITH THE 12Z EUROPEAN SHOW EXCELLENT AGREEMENT WITH REGARD TO THE LARGE SCALE SYNOPTIC FEATURES DURING THE EXTENDED. MODELS INDICATE A WAVE SEEN TRAVERSING EAST FROM THE GREAT LAKES INTO NEW ENGLAND DURING THE MIDWEEK...FLATTENING THE FLOW JUST TO OUR NORTH. MODELS DIFFER ON THE AMPLITUDE AND TIMING OF THIS FEATURE...WHICH CREATES AN ARRAY OF SOLUTIONS REGARDING HOW QUICKLY AND FAR SOUTH A BACKDOOR COLD FRONT WILL PUSH INTO THE MID ATLANTIC (00Z GFS REMAINS THE MOST BULLISH WITH THIS FEATURE...WHILE THE 12Z EUROPEAN IS NOW LESS INSISTENT ON THIS OCCURRING THAN THE 00Z CANADIAN (A SWITCH FROM LAST NIGHT)). A BERMUDA HIGH SETS UP WHILE HEIGHTS ONCE AGAIN RISE ACROSS THE EASTERN CONUS LATE THIS WEEK (AS THE WESTERN CONUS TROUGH REESTABLISHES ITSELF). LATE IN THE EXTENDED...THIS WESTERN CONUS WAVE IS SHOWN TO EJECT NORTHEAST THROUGH THE MIDWEST. ENSEMBLE DATA...12Z GFS 500MB HEIGHT MEMBERS SHOW GREAT CONSISTENCY WITH INDICATING A WAVE EJECTING FROM THE WEST CENTRAL CONUS LONG WAVE TROUGH INTO THE GREAT LAKES EARLY THIS WEEK WHICH FLATTENS THE FLOW JUST TO OUR NORTH FOR THE MIDWEEK. ALTHOUGH MEMBERS CONTINUE TO DISPLAY ABOVE AVERAGE CONSISTENCY LATE NEXT WEEK...VARIABILITY INCREASES A GOOD DEAL WITH REGARD TO THE HEIGHT FIELD ACROSS THE GREAT LAKES AND THE TROUGH ACROSS THE FOUR CORNERS REGION...INDICATING A DIFFICULTY WITH CAPTURING THE AMPLITUDE OF THE LARGE SCALE PATTERN LATE NEXT WEEK AND INTO THE WEEKEND (AS THE TROUGH BEGINS TO LIFT AND PROGRESS INTO THE CENTRAL CONUS). 00Z GFS MOS FROM SATURDAY NIGHTS RUN INDICATES MEAN HIGH TEMPERATURES WELL INTO THE 80S THROUGH MIDWEEK...BEFORE MEANS FALL TO JUST BELOW 80 DEGREES (AND THE LOW OUTLIER NEARS THE UPPER 70S) LATE DURING THE WORK WEEK. MEAN HIGHS THEN RECOVER BACK INTO 80S FOR NEXT WEEKEND. WITH THE EXCEPTION OF TUESDAY AND WEDNESDAY...MEAN POPS REMAIN IN THE 20-30 PERCENT RANGE FOR THE EXTENDED PERIOD. FORECAST RATIONALE...MAIN FORECAST CHALLENGE IS WITH THE POSSIBILITY OF A BACKDOOR COLD FRONT DURING THE MIDWEEK...AND ANY RECOVERY FROM THIS POSSIBLE FRONTAL PASSAGE BY THE END OF THE EXTENDED. THE BEGINNING OF THE EXTENDED PERIOD WILL BE A TYPICAL PERIOD OF SUMMER WEATHER ACROSS THE MID ATLANTIC REGION. LIGHT LOW LEVEL FLOW WILL COMBINE WITH THE RELATIVELY COOL CHESAPEAKE BAY WATER TEMPERATURES TO SUPPORT A BAY BREEZE PRETTY MUCH EVERY LATE AFTERNOON INTO THE MIDWEEK (SUPPLYING SLIGHTLY COOLER HIGH TEMPERATURES ALONG THE BAY). NAM/GFS BUFKIT FORECAST SOUNDINGS INDICATE RISING HEIGHTS WILL CONTRIBUTE TO A MIDLEVEL SUBSIDENCE INVERSION...HOLDING BACK CONVECTION TUESDAY EXCEPT POSSIBLY ACROSS OUR SOUTHERN ZONES. THE 00Z GFS CONTINUES TO BE THE MOST BULLISH WITH THE BACKDOOR COLD FRONT FOR THE MIDWEEK (ALTHOUGH NOT AS MUCH SO AS THE PAST COUPLE OF DAYS). WHILE THIS IS A COMMON OCCURRENCE THIS TIME OF YEAR...AND IT IS COMMON FOR MODELS TO UNDERPLAY HEIGHT RISES AND ENSUING COLD FRONTAL PUSHES FROM OUR NORTH...THIS PARTICULAR EAST COAST RIDGE MAY BE AMPLIFIED ENOUGH TO MAINTAIN THE PATTERN ACROSS THE REGION. GIVEN THAT THE GFS IS THE ONLY OPERATIONAL MODEL PUSHING THE FRONT SOUTH THROUGH THE REGION (AND THIS PLAYS INTO THE COLD/AMPLIFIED BIAS OF THE MODEL)...WILL MAINTAIN A FORECAST CLOSER TO A BLEND OF THE 00Z NAM/CANADIAN AND 12Z EUROPEAN. HOWEVER...STILL EXPECT SOUTHEAST FLOW FROM THE STRENGTHENING ATLANTIC ANTICYCLONE TO PROVIDE A DRIER AND COOLER MIDWEEK. GUIDANCE INDICATES THE WEST CENTRAL CONUS TROUGH REORGANIZES LATE DURING THE EXTENDED PERIOD. THIS WOULD FAVOR AN AMPLIFICATION OF THE RIDGE OVERHEAD...AND A RECOVERY FROM ANY MIDWEEK REPRIEVE FROM THE HEAT AND SCATTERED THUNDERSTORMS. .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && UPDATE/AVIATION: ALLEN PREVIOUS SHORT TERM FORECASTER: HTS LONG TERM FORECASTER: ROGOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1119 AM EDT MON JUN 6 2005 ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021- 025>031-036>042-050>057-WVZ048>055-071530- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- 1119 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED MOST OF MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE REGION TODAY. THE AIRMASS AHEAD OF THIS DISTURBANCE WILL BE VERY WARM AND HUMID...RESULTING IN STRONG TO A FEW SEVERE THUNDERSTORMS ALONG ITS PATH. LOOK FOR THUNDERSTORMS TO DEVELOP IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY EARLY THIS AFTERNOON...ACROSS THE BLUE RIDGE TO CHARLOTTESVILLE AND THE WESTERN SUBURBS OF WASHINGTON AND BALTIMORE BY LATE AFTERNOON...ACROSS THE FREDERICKSBURG WASHINGTON BALTIMORE CORRIDOR DURING THE LATE AFTERNOON COMMUTE...AND ON TO ANNAPOLIS AND SOUTHERN MARYLAND DURING THE EVENING HOURS. THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND THE POSSIBILITY OF DAMAGING WINDS. RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR POSSIBLE WATCHES AND WARNINGS. IF THUNDERSTORMS THREATEN...THE BEST COURSE OF ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE STORMS PASS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEK AND INTO THE WEEKEND AS DEEP TROPICAL MOISTURE MOVES INTO THE MID ATLANTIC TOWARD THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED LATER TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1113 AM EDT MON JUN 6 2005 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-061715- DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON- PENDLETON-HARDY- INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN... FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE... ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO... HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE... LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX... ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD... PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN 1113 AM EDT MON JUN 6 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED MOST OF MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN AND CENTRAL VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE REGION TODAY. THE AIRMASS AHEAD OF THIS DISTURBANCE WILL BE VERY WARM AND HUMID...RESULTING IN STRONG TO A FEW SEVERE THUNDERSTORMS ALONG ITS PATH. LOOK FOR THUNDERSTORMS TO DEVELOP IN THE POTOMAC HIGHLANDS AND SHENANDOAH VALLEY EARLY THIS AFTERNOON...ACROSS THE BLUE RIDGE TO CHARLOTTESVILLE AND THE WESTERN SUBURBS OF WASHINGTON AND BALTIMORE BY LATE AFTERNOON...ACROSS THE FREDERICKSBURG WASHINGTON BALTIMORE CORRIDOR DURING THE LATE AFTERNOON COMMUTE...AND ON TO ANNAPOLIS AND SOUTHERN MARYLAND DURING THE EVENING HOURS. THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND THE POSSIBILITY OF DAMAGING WINDS. RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR POSSIBLE WATCHES AND WARNINGS. IF THUNDERSTORMS THREATEN...THE BEST COURSE OF ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE STORMS PASS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION.
The Sterling radar (KLWX), 129 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
6 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Wires down near Hopkins Gap
Trees down across the county
Trees down
A few trees down
A few trees and powerwires down
Powerlines down.
Lightning struck two townhouses in the Masefield Court area. Two adults escaped unharmed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451910, 5451911, 5451912, 5451913, 5451917, 5451914, 5451915, 5451916.